Alert archive / Missouri / Areal Flood Warnings in 2018
Areal Flood Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Feb 25, 2018, 9:48 AM CST for 5 counties in Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2018, 9:48 AM CST (15:48 UTC)
- Expired
- Feb 25, 2018, 6:45 PM CST
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 130 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -262 m²/s²
- 0-3 km storm-relative helicity
- -128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
634
WGUS43 KLSX 251548
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
948 AM CST SUN FEB 25 2018
MOC055-093-123-179-221-260045-
/O.NEW.KLSX.FA.W.0002.180225T1548Z-180226T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford MO-Iron MO-Reynolds MO-Madison MO-Washington MO-
948 AM CST SUN FEB 25 2018
The National Weather Service in St Louis has issued a
* Flood Warning for...
Crawford County in east central Missouri...
Iron County in southeastern Missouri...
Reynolds County in southeastern Missouri...
Madison County in southeastern Missouri...
Washington County in east central Missouri...
* Until 645 PM CST Sunday.
* At 943 AM CST, local law enforcement and the Missouri Department
of Transportation reported that a number of highways and side
roads remained closed because of flooding from heavy rainfall last
night.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3705 9096 3726 9116 3750 9121 3751 9131
3759 9131 3759 9116 3770 9116 3770 9131
3779 9131 3779 9153 3821 9153 3820 9078
3808 9064 3765 9065 3764 9015 3731 9014
3732 9055 3728 9055 3727 9074 3705 9078
$$
Britt1 follow-up statement
766
WGUS83 KLSX 260039
FLSLSX
Flood Statement
National Weather Service St Louis MO
639 PM CST SUN FEB 25 2018
MOC055-093-123-179-221-260047-
/O.EXP.KLSX.FA.W.0002.000000T0000Z-180226T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford MO-Iron MO-Reynolds MO-Madison MO-Washington MO-
639 PM CST SUN FEB 25 2018
...THE FLOOD WARNING WILL EXPIRE AT 645 PM CST FOR CRAWFORD COUNTY IN
EAST CENTRAL MISSOURI...IRON...REYNOLDS...MADISON COUNTIES IN
SOUTHEASTERN MISSOURI AND WASHINGTON COUNTIES IN EAST CENTRAL
MISSOURI...
The heavy rain that caused the flooding of low land areas and
roadways ended Saturday night.
Flood waters are in the process of receding, therefore, the flood
warning has been allowed to expire.
However, due to the fact that several rivers and streams are still
full or near flood levels, it will take awhile for low-lying areas
and roadways to drain. It may take several hours to several days
for the water to completely recede.
Please observe all road closure signs and do not drive around
barricades for roads that are washed out or still covered with
water.
LAT...LON 3705 9096 3726 9116 3750 9121 3751 9131
3759 9131 3759 9116 3770 9116 3770 9131
3779 9131 3779 9153 3821 9153 3820 9078
3808 9064 3765 9065 3764 9015 3731 9014
3732 9055 3728 9055 3727 9074 3705 9078
$$
TESWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Feb 25, 5:40 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Feb 25, 5:40 AM CST, 4 hours 8 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 540 AM CST Sun Feb 25 2018 .SHORT TERM... (Through Late Tonight) Issued at 250 AM CST Sun Feb 25 2018 Welcome tranquil and dry weather for central and eastern Missouri as well as central and southern Illinois today and tonight. A sprawling high pressure system is building east from the Great Plains this morning. Current blustery winds will diminish to 10 to 15 mph by mid morning as the high builds builds into the lower and middle Mississippi Valley. The airmass associated with this high isn't particularly cold...in fact highs today should jump back up into the 50s across the forecast area under increasingly strong late February sunshine. This will be about 5 to 10 degrees above normal. The surface high will expand eastward into the Ohio Valley tonight, but the ridge axis will stay entrenched across southern Missouri and Illinois. Light wind combined with relatively dry air and only some thin high clouds should produce good radiational cooling conditions, particularly for areas south of the I-70 corridor in Missouri and along and south of I-64 in Illinois where the wind should be flat calm. Dewpoint temperatures will be in the mid 20s over most of the area, but I recent rains will put a damper on the potential full effect of the radiational cooling and only allow temperatures to fall into the low to mid 30s for most locations. Carney .LONG TERM... (Monday through Saturday) Issued at 250 AM CST Sun Feb 25 2018 The period of dry and tranquil weather continues Monday through Tuesday will above average and warming temperatures. Height rises aloft are forecast as a low-amplitude ridge builds, occurring in response to the departure of a weak short wave and in concert with large scale amplification as an upper trof digs along the west coast. The onset of south-southwest low level flow and WAA will be gradual but skies should be relatively cloud-free supporting a good moderation over temps forecast for today. Temperatures will continue to warm to well above average levels on Tuesday as the flow aloft backs to southwesterly in response to the upstream digging trof, and as low level south-southwest flow increases strengthening the WAA. Wet weather in the form of showers and maybe even a rumble of thunder will return on Tuesday night as a weak impulse traverses the area in the southwest flow aloft, and as a veering southwesterly LLJ produces lift and moisture transport into the area. The ECWMF and GFS came into better agreement with features mid-late week with the 12Z model cycle, but have reversed course with the 00Z cycle and now show rather significant differences handling the east-northeast ejection of the western trof through the Plains into the Mid MS Valley. Fortunately the impacts are not overwhelming on the forecast of sensible weather. Given the consistency of the GFS and support from many of the GEFS members, we are leaning towards its solution. The western upper trof will eject into the Plains Wednesday with the accompanying surface low moving into south central KS and warm front lifting through southern MO. I think much of Wednesday will be void of precipitation given the current model suite solutions, however there should be a big increase in showers and a few thunderstorms over western MO heading thru the afternoon in response to lift via the LLJ and the leading edge of lift associated with the upper system. The entire system will deepen as it moves northeast into the MS Valley on Wednesday night bringing showers and a few thunderstorms to the area. The upper trof and surface low will continue to move east into the lower Great Lakes region on Thursday with gusty west-northwest winds in its wake and possibly some trailing wrap-around showers. Dry weather and slightly above normal temperatures should then dominate Friday into Saturday as surface high pressure shifts across the region and ridging builds aloft. Glass && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 537 AM CST Sun Feb 25 2018 VFR flight conditions are expected to prevail across the forecast area through Monday morning as high pressure builds across the Mississippi Valley. West-southwest wind will diminish through the day and become light and variable over much of central, east central and southeast Missouri as well as southern Illinois tonight. SPECIFICS FOR KSTL: VFR flight conditions are expected to prevail at Lambert through Monday morning. West-southwest flow will continue to diminish through the day, becoming light and variable this evening. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 53 36 61 40 / 0 0 0 0 Quincy 48 30 57 37 / 0 0 0 0 Columbia 52 31 61 38 / 0 0 0 0 Jefferson City 53 30 62 38 / 0 0 0 0 Salem 52 33 59 37 / 0 0 0 0 Farmington 56 32 61 37 / 0 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Feb 25, 3:38 AM CST, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 338 AM CST Sun Feb 25 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-260945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 338 AM CST Sun Feb 25 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms from Tuesday Night through Wednesday Night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to provide observed rainfall totals to the National Weather Service. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:50 PM CST | Areal Flood Warning | LSX | Crawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more | 12 hr |
| Feb 25, 8:09 AM CST | River Flood Warning | LSX | Franklin | 3 days |
| Feb 25, 8:09 AM CST | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Feb 25, 8:09 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Feb 25, 8:09 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Feb 25, 8:28 AM CST | River Flood Warning | LSX | Osage | 3 days |
Nearby
Areal Flood Warnings in Missouri, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.